Alert archive / Minnesota / Winter Weather Advisories in 2007

Winter Weather Advisory 2, NWS Twin Cities, MN

December 21, 20078 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Dec 21, 2007, 2:56 PM CST for 8 counties in Minnesota. It took effect at Dec 21, 2007, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 2:56 PM CST (20:56 UTC)
In effect from
Dec 21, 2007, 9:00 PM CST
Expired
Dec 22, 2007, 6:00 AM CST
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 212056
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 PM CST FRI DEC 21 2007

...WINTER WEATHER TO AFFECT SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN THROUGH SUNDAY MORNING...

.A STRONG ARCTIC COLD FRONT AND DEVELOPING LOW PRESSURE SYSTEM
WILL TRAVEL ACROSS MINNESOTA LATER TONIGHT AND SATURDAY. A MIXTURE
OF FREEZING RAIN AND SNOW IS POSSIBLE ACROSS WEST CENTRAL
MINNESOTA THIS EVENING...AND IS EXPECTED TO QUICKLY CHANGE OVER TO
SNOW AFTER MIDNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED
ACROSS THIS REGION BY SATURDAY MORNING. FOLLOWING THE SNOW...A
GUSTY NORTHWEST WIND AND TEMPERATURES FALLING THROUGH THE TEENS
WILL FOLLOW. ANY SNOW THAT DOES ACCUMULATE WILL LIKELY BLOW AND
DRIFT IN OPEN COUNTRY...CAUSING DIFFICULT TRAVEL. A WINTER WEATHER
ADVISORY IS IN EFFECT FROM 9 PM TONIGHT UNTIL NOON SATURDAY FOR THE
AREA WEST OF A LINE FROM LONG PRAIRIE...GLENWOOD AND GRANITE
FALLS.

MEANWHILE...A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY MORNING FOR AREAS OF WEST CENTRAL
WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO
DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE
FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BETWEEN
SATURDAY AFTERNOON AND SUNDAY MORNING. A PERIOD OF MODERATE TO
HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH
OR EXCEED 6 INCHES. IN ADDITION...BRISK NORTHWEST WINDS FROM 15 TO
25 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR
VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND
EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES.

MNZ041-042-047-048-054>056-064-220500-
/O.NEW.KMPX.WW.Y.0002.071222T0300Z-071222T1800Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
256 PM CST FRI DEC 21 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 12 PM CST SATURDAY. 

A MIX OF FREEZING RAIN AND SNOW IS POSSIBLE...DEVELOPING AFTER 9
PM OVER WEST CENTRAL MINNESOTA. THIS WILL QUICKLY CHANGE OVER TO
SNOW AFTER MIDNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED BY
SATURDAY MORNING. A STRONG NORTHWEST WIND GUSTING TO 30 MPH WILL
BE POSSIBLE...AND TEMPERATURES FALLING THROUGH THE TEENS WILL
FOLLOW THE SNOW LATER SATURDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WIZ015-016-025>028-220500-
/O.CON.KMPX.WS.A.0007.071222T1800Z-071223T1800Z/
BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
256 PM CST FRI DEC 21 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

THE WATCH IS FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST
OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING
LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS
TO THE WESTERN GREAT LAKES BETWEEN SATURDAY AFTERNOON AND SUNDAY
MORNING. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY
SUNDAY MORNING COULD REACH OR EXCEED 6 INCHES. IN ADDITION...
BRISK NORTHWEST WINDS FROM 15 TO 25 MPH WILL DEVELOP SATURDAY
NIGHT AND CONTINUE ON SUNDAY. THIS WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITIES. CONTINUE
TO MONITOR THE WEATHER FORECAST TONIGHT AND EARLY SATURDAY FOR
POSSIBLE WARNINGS OR ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

DWE/RAH
2 follow-up statements
000 
WWUS43 KMPX 220400
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 PM CST FRI DEC 21 2007

...WINTER WEATHER TO AFFECT SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN THROUGH SUNDAY MORNING...

.A STRONG ARCTIC COLD FRONT ALONG WITH A DEVELOPING LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL ADVANCE EAST OVER THE LOWER
GREAT LAKES BY SUNDAY MORNING. A MIXTURE OF FREEZING RAIN AND
SNOW WILL OCCURRED OVER WEST CENTRAL MINNESOTA THROUGH
MIDNIGHT. THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW
OVERNIGHT. AN INCH OR TWO OF ACCUMULATION IS EXPECTED ACROSS THIS
REGION BY SATURDAY MORNING. FOLLOWING THE SNOW...A GUSTY NORTHWEST
WIND AND TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW. ANY
SNOW THAT DOES ACCUMULATE WILL LIKELY BLOW AND DRIFT IN OPEN
COUNTRY...CAUSING DIFFICULT TRAVEL. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT UNTIL NOON SATURDAY FOR THE AREA WEST OF A LINE
FROM LONG PRAIRIE...GLENWOOD AND GRANITE FALLS.

MEANWHILE...A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY MORNING FOR AREAS OF WEST CENTRAL
WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO MENOMONIE TO
DURAND. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE
FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES BETWEEN
SATURDAY AFTERNOON AND SUNDAY MORNING. A PERIOD OF MODERATE TO
HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD REACH
OR EXCEED 6 INCHES. IN ADDITION...GUSTY NORTHWEST WINDS 20 TO 30 MPH
WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY. THIS WILL
CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ALONG WITH POOR
VISIBILITIES. CONTINUE TO MONITOR THE WEATHER FORECAST TONIGHT AND
EARLY SATURDAY FOR POSSIBLE WARNINGS OR ADVISORIES.

MNZ041-042-047-048-054>056-064-221200-
/O.CON.KMPX.WW.Y.0002.000000T0000Z-071222T1800Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
1000 PM CST FRI DEC 21 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY. 

A MIXTURE OF LIGHT FREEZING RAIN OR SNOW WILL COMMENCE OVER WEST
CENTRAL MINNESOTA...THEN CHANGE OVER TO ALL SNOW AFTER MIDNIGHT. 
AN INCH OR TWO OF ACCUMULATION IS EXPECTED BY SATURDAY MORNING. A
STRONG NORTHWEST WIND GUSTING TO 30 MPH WILL BE POSSIBLE...AND
TEMPERATURES FALLING THROUGH THE TEENS WILL FOLLOW THE SNOW LATE 
SATURDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WIZ015-016-025>028-221200-
/O.CON.KMPX.WS.A.0007.071222T1800Z-071223T1800Z/
BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1000 PM CST FRI DEC 21 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

THE WATCH IS FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST
OF A LINE FROM RICE LAKE TO MENOMONIE TO DURAND. A STRENGTHENING
LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS
TO THE WESTERN GREAT LAKES BY SUNDAY MORNING. A PERIOD OF
MODERATE TO HEAVY SNOW IS POSSIBLE FROM LATE SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. SNOW ACCUMULATIONS BY SUNDAY MORNING COULD
REACH OR EXCEED 6 INCHES. IN ADDITION... BRISK NORTHWEST WINDS
FROM 15 TO 25 MPH WILL DEVELOP SATURDAY NIGHT AND CONTINUE ON
SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW
ALONG WITH POOR VISIBILITIES. CONTINUE TO MONITOR THE WEATHER
FORECAST TONIGHT AND EARLY SATURDAY FOR POSSIBLE WARNINGS OR
ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 221014
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 AM CST SAT DEC 22 2007

...WINTER WEATHER TO AFFECT PORTIONS OF MINNESOTA AND WEST
CENTRAL WISCONSIN THROUGH SUNDAY...

.SURFACE LOW PRESSURE OVER WESTERN NORTH TEXAS EARLY SATURDAY
MORNING WILL MOVE RAPIDLY NORTHEASTWARD...DEEPENING AS IT
INTERACTS WITH A POWERFUL SOUTHEASTWARD MOVING UPPER LEVEL
DISTURBANCE OVER SOUTHERN SASKATCHEWAN THIS MORNING. PRECIPITATION 
WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MINNESOTA AND INTO
WESTERN WISCONSIN TODAY AS THE DISTURBANCE NEARS THE
AREA...GRADUALLY TRANSITIONING FROM RAIN TO SNOW FROM WEST TO EAST
DURING THE DAY. THE SNOW IS EXPECTED TO INCREASE IN
INTENSITY...VARYING FROM MODERATE TO...AT TIMES...HEAVY
SNOW...ACROSS PORTIONS OF WEST CENTRAL WISCONSIN FROM LATE THIS
EVENING AND INTO SUNDAY MORNING. ADDITIONAL SNOW WILL BE POSSIBLE
DURING THE DAY SUNDAY...AS WRAPAROUND MOISTURE INVADES FROM THE
NORTH AS THE SYSTEM DEEPENS OVER LAKE MICHIGAN. THE HIGHEST
ACCUMULATIONS ARE EXPECTED TO BE EAST OF A LINE FROM RICE LAKE TO
DURAND...WHERE AS MUCH AS 6 INCHES COULD FALL FROM THIS EVENING
THROUGH SUNDAY AFTERNOON. A QUICK DROP OFF IN AMOUNTS WILL EXIST TO
THE WEST OF THIS LINE.

IN ADDITION TO THE SNOW...BREEZY NORTHWEST WINDS...WITH SPEEDS
FROM 15 TO 25 MPH...WILL DEVELOP...LEADING TO CONSIDERABLE BLOWING
AND DRIFTING SNOW. THIS COULD RESULT IN SIGNIFICANTLY REDUCED
VISIBILITIES...CREATING DIFFICULTIES FOR TRAVELERS.

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON FOR AREAS EAST OF A RICE LAKE TO DURAND
LINE...INCLUDING THE CITIES OF LADYSMITH AND EAU CLAIRE. REMAIN
ALERT FOR POSSIBLE WARNINGS AND ADVISORIES LATER TODAY.

A WINTER WEATHER ADVISORY IS ALSO IN EFFECT THROUGH 6 AM TODAY FOR
PORTIONS OF WEST CENTRAL MINNESOTA...WHERE LIGHT SNOW...POSSIBLY
MIXED WITH LIGHT FREEZING RAIN OR DRIZZLE...HAS BEEN SEEN
OVERNIGHT.

MNZ041-042-047-048-054>056-064-221200-
/O.EXT.KMPX.WW.Y.0002.000000T0000Z-071222T1200Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
414 AM CST SAT DEC 22 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

LIGHT SNOW...POSSIBLY MIXED WITH LIGHT FREEZING RAIN OR
DRIZZLE...HAS BEEN SEEN OVERNIGHT ACROSS PORTIONS OF WEST CENTRAL
MINNESOTA. IN ADDITION...BREEZY NORTHWEST WINDS MAY PRODUCE AREAS
OF BLOWING SNOW FOR THE REMAINDER OF THE PREDAWN HOURS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WIZ015-016-025>028-221815-
/O.EXT.KMPX.WS.A.0007.071223T0000Z-071224T0000Z/
BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
414 AM CST SAT DEC 22 2007

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON. 

SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY...VARYING
FROM MODERATE TO...AT TIMES...HEAVY...ACROSS PORTIONS OF WEST
CENTRAL WISCONSIN FROM LATE THIS EVENING AND INTO SUNDAY MORNING.
ADDITIONAL SNOW WILL BE POSSIBLE DURING THE DAY SUNDAY...AS
WRAPAROUND MOISTURE INVADES FROM THE NORTH AS THE SYSTEM DEEPENS
OVER LAKE MICHIGAN. THE HIGHEST ACCUMULATIONS ARE EXPECTED TO BE
EAST OF A LINE FROM RICE LAKE TO DURAND...WHERE AS MUCH AS 6
INCHES COULD FALL FROM THIS EVENING THROUGH SUNDAY AFTERNOON.

IN ADDITION TO THE SNOW...BREEZY NORTHWEST WINDS...WITH SPEEDS
FROM 15 TO 25 MPH...WILL DEVELOP...LEADING TO CONSIDERABLE BLOWING
AND DRIFTING SNOW. THIS COULD RESULT IN SIGNIFICANTLY REDUCED
VISIBILITIES...CREATING DIFFICULTIES FOR TRAVELERS.

REMAIN ALERT FOR POSSIBLE WARNINGS AND ADVISORIES LATER TODAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

KAT

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 11:45 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 AM CST FRI DEC 21 2007

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
IN THE SHORT TERM...ADVECTION OF HIGHER DEW-POINT AIR ACROSS
MELTING SNOW PACK WILL RESULT IN PERSISTENT DENSE FOG OVER ABOUT
THE EASTERN TWO-THIRDS OF OUR CWA. CONSEQUENTLY...SO WE EXPANDED
OUR DENSE FOG ADVISORY IN TIME WHILE CUTTING OFF SOME WESTERN
COUNTIES FROM OUR ORIGINAL ADVISORY AREA.

LOOKING OUT FURTHER...A VERY SHARP SHORT WAVE OVER THE INTERIOR
WEST IS EXPECTED TO PUSH EASTWARD INTO OUR CWA ON SATURDAY AND
SUNDAY...TAKING ON A SHARP NEGATIVE TILT AS IT DOES. A PERIOD OF
VIGOROUS LIFT IS EXPECTED OVER OUR WISCONSIN COUNTIES LATE
SATURDAY THROUGH MIDDAY SUNDAY...WHICH WHEN VIEWED AGAINST
AVAILABLE MOISTURE SUGGESTS A DECENT POTENTIAL FOR A 4 TO 6 INCH
SNOW EVENT WITH CONSIDERABLE BLOWING AND DRIFTING ON SUNDAY AS THE
ASSOCIATED SURFACE LOW DEEPENS TO ABOUT 985 MB AS IT PASSES OVER
LAKE SUPERIOR. WE HAVE POSTED A WINTER STORM WATCH FOR SIX OF OUR
9 WISCONSIN COUNTIES. THE COLDEST DAY OF THE NEXT SEVEN WILL
LIKELY BE SUNDAY WHICH OUR WIND AND TEMPERATURES WILL COMBINE FOR
SUBZERO WIND CHILL READINGS.

&&

.AVIATION.../18Z TAF ISSUANCE/
MAIN CONCERNS CONT TO BE CIGS AND VSBYS UNDER THIS WARM/MOIST
ADVECTION REGIME. APPEARS TO BE STEADY STATE CONDITIONS THROUGH MUCH
OF SOUTHERN MN WITH IFR CONDS CONTINUING THROUGH PERIOD.  SHOULD SEE
VSBYS DECREASE DURING THE AFTERNOON PERIOD AS HIGHER DEWPOINTS
CONTINUE TO LIFT INTO CENTRAL MN.  ONLY REAL IMPROVEMENT WILL BE
WITH FROPA ACROSS THE WESTERN CWA SATURDAY MORNING AS COLDER AIR
ARRIVES...SNOW ENDS...WINDS INCREASE AND CEILINGS RISE TO MVFR.
BELIEVE AIRMASS WILL BE WARM ENOUGH FOR -DZ IN THE DENSE FOG AREAS
THIS EVENING AND OVERNIGHT AHEAD OF THE FRONT.  THEN A BRIEF MIX
POSSIBLE WITH FROPA...WHICH WOULD OCCUR AT MSP AROUND 12Z SAT...AND
KEAU AFTER 18Z SAT. INCREASING WINDS WILL BE NEXT CONCERN DURING THE
DAY SATURDAY INTO SUNDAY AS SURFACE LOW DEEPENS OVER THE GREAT LAKES
REGION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ANOKA-BLUE
     EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-
     GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MARTIN-MCLEOD-
     MILLE LACS-NICOLLET-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-
     STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.

WI...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BARRON-
     CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     MORNING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK.

&&

WET/DWE
Hazardous weather outlook, Dec 21, 6:10 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO TEXT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CST FRI DEC 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221145-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
541 AM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST THROUGH MID-AFTERNOON OVER A BROAD
SECTION OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND PART OF WEST
CENTRAL WISCONSIN. CONSEQUENTLY...THE DENSE FOG ADVISORY POSTED ON
THURSDAY BEEN EXPANDED AS MOIST AIR FLOWING OVER MELTING SNOW
PACK WILL LEAD TO PERSISTENT AREAS OF DENSE FOG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE TROUGH OVER THE CENTRAL AND NORTHERN PLAIN STATES
IS EXPECTED TO PUSH EASTWARD ACROSS THE MISSISSIPPI VALLEY THROUGH
SATURDAY...AND INTENSIFY INTO A DEEP EXTRATROPICAL CYCLONE THAT
WILL BE SITUATED OVER LAKE SUPERIOR BY SUNDAY MORNING.

AS THE TROUGH PASSES ACROSS MINNESOTA...IT WILL GENERATE SOME SNOW
ACROSS MUCH CENTRAL AND SOUTH CENTRAL MINNESOTA THROUGH SATURDAY
WITH 1 TO 3 INCHES OF NEW SNOW EXPECTED. HOWEVER...SNOW TOTALS
OVER MUCH OF WEST CENTRAL WISCONSIN WILL LIKELY END UP IN A 4 TO 6
INCH RANGE THROUGH NOON SUNDAY. IN ADDITION...CONSIDERABLE BLOWING AND
DRIFTING SNOW IS EXPECTED OVER WEST CENTRAL WISCONSIN SO A WINTER
STORM WATCH HAS BEEN POSTED FOR THE PERIOD BETWEEN NOON SATURDAY AND
NOON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE WEEKEND.

Nearby

Winter Weather Advisories in Minnesota, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.